Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 182, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 6, 2004, 12:45 AM CDT for Texas County, Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 12:45 AM CDT (05:45 UTC)
- Expired
- Jul 6, 2004, 1:45 AM CDT
- In force
- 60 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Texas County, OK
The radar
The Amarillo radar (KAMA), 174 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 11:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2841 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 2059 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 060545 SVRAMA OKC139-060645- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1245 AM CDT TUE JUL 6 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA THIS INCLUDES THE CITY OF GUYMON * UNTIL 145 AM CDT * AT 1230 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF HOOKER...OR ABOUT 17 MILES NORTHEAST OF GUYMON...AND MOVING SOUTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TYRONE...OPTIMA...HOUGH...HARDESTY...GOODWELL...EVA...BAKER AND ADAMS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3699 10202 3651 10202 3650 10097 3699 10097 $$ JC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 4:57 PM CDT, 7 hours 48 minutes earlier.
Area forecast discussion, Jul 5, 4:57 PM CDT, 7 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 457 PM CDT MON JUL 5 2004 .DISCUSSION... MAIN CHALLENGE THIS FORECAST PACKAGE IS POPS FOR TONIGHT AND AGAIN TUESDAY AND TUESDAY NIGHT. CUMULUS FIELD DEVELOPING OVER THE EASTERN PANHANDLES THIS AFTERNOON WHERE BETTER MOISTURE AND INSTABILITY EXIST. EXPECT TO SEE THUNDERSTORMS DEVELOP OVER THIS AREA THIS EVENING. 30 TO 40 KT LLJ EXPECTED TO DEVELOP LATER TONIGHT OVER EASTERN ZONES...AND THIS MAY KEEP STORMS GOING WELL INTO THE NIGHT ACROSS THE EAST. IN ADDITION...MCS DEVELOPS OVER KANSAS TONIGHT AND PUSHES SOUTHEAST INTO OKLAHOMA...WITH ACTIVITY CLIPPING OUR EXTREME NORTHEAST COUNTIES. COLD FRONT SCHEDULED TO PUSH THROUGH THE PANHANDLES LATE TONIGHT AND EARLY TUESDAY MORNING. COLD POOL ASSOCIATED WITH MCS TONIGHT WILL AID IN FRONTAL PUSH SOUTHWARD. COLD FRONT SHOULD STALL OUT JUST TO THE SOUTH OF OUR CWA ON TUESDAY. EASTERLY UPSLOPE FLOW WILL PERSIST ACROSS THE AREA ON TUESDAY. STORMS LIKELY TO FIRE AGAIN ALONG RESIDUAL OUTFLOW BOUNDARIES AND FRONTAL BOUNDARY BY LATE AFTERNOON. CONVECTION MAY ALSO DEVELOP OVER THE HIGHER TERRAIN TO OUR WEST TUESDAY AFTERNOON AND EVENING... PUSHING SOUTHEAST INTO OUR WESTERN ZONES TUESDAY NIGHT...AND ACROSS THE REMAINDER OF THE AREA DURING THE OVERNIGHT HOURS. AGREE WITH SPC DAY TWO OUTLOOK FOR SEVERE POTENTIAL AS SHEAR VALUES INCREASE BY TUESDAY AFTERNOON AND EVENING...AIDED BY EASTERLY UPSLOPE FLOW. DID NOT MAKE MUCH CHANGES TO EXTENDED FORECAST AT THIS TIME. UPPER RIDGE AXIS PROGGED TO SHIFT EASTWARD OVER THE EASTERN ROCKIES BY THURSDAY BEFORE BREAKING DOWN ON FRIDAY AHEAD OF A DEVELOPING LONG WAVE TROUGH OVER THE WESTERN US. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 64 87 62 91 / 20 40 40 10 BEAVER 64 81 62 86 / 40 30 30 10 BOISE CITY 59 81 58 87 / 30 30 30 10 BORGER 65 84 62 89 / 30 30 30 10 BOYS RANCH 63 85 62 92 / 20 30 30 10 CANYON 65 88 63 91 / 20 40 40 10 CLARENDON 70 89 66 91 / 30 40 40 10 DALHART 60 83 59 89 / 20 30 30 10 GUYMON 62 81 60 86 / 30 30 30 10 HEREFORD 64 89 62 93 / 20 40 40 10 LIPSCOMB 66 85 65 88 / 40 30 30 10 PAMPA 65 86 63 90 / 30 30 30 10 SHAMROCK 69 89 66 91 / 30 40 40 10 WELLINGTON 71 89 67 90 / 30 40 40 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 04/24
Hazardous weather outlook, Jul 5, 9:34 PM CDT, 3 hours 11 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 934 PM CDT MON JUL 5 2004 OKZ001>003-TXZ001>020-061100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 934 PM CDT MON JUL 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SEVERE THUNDERSTORM WATCH NUMBER 569 REMAINS IN EFFECT FOR THE OKLAHOMA PANHANDLE...AND THE NORTH CENTRAL AND NORTHEAST TEXAS PANHANDLE UNTIL MIDNIGHT. STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE PANHANDLE AREA OVERNIGHT. HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS MAY DEVELOP WITH THE STRONGEST STORMS. GIVEN THE CURRENT PACE OF THESE STORMS...AND AMOUNT OF INSTABILITY AND WIND SHEAR...THE SEVERE THUNDERSTORM WATCH MAY NEED TO BE EXTENDED OVERNIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY AFTERNOON AND EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN OKLAHOMA AND NORTHEAST TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION OVERNIGHT. SPOTTER ACTIVATION MAY ALSO BE NECESSARY TUESDAY AFTERNOON AND EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. NUNEZ
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:19 AM CDT | Severe Thunderstorm Warning | AMA | Beaver | 56 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.